×

zbMATH — the first resource for mathematics

Processor sharing for two queues with vastly different rates. (English) Zbl 1128.60081
Summary: We consider a 2-class queueing system, operating under a generalized processor-sharing discipline, in an asymptotic regime where the arrival and service rates of the two classes are vastly different. We use regular and singular perturbation analyses in a small parameter measuring this difference in rates. It is assumed that the system is stable, and not close to instability. Three different regimes are analyzed, corresponding to an underloaded, an overloaded and a critically loaded fast queue, respectively. In the first two regimes the lowest order approximation to the joint stationary distribution of the queue lengths is derived. For a critically loaded fast queue only the mean queue lengths are investigated, and the asymptotic matching, to lowest order, with the results for an underloaded and an overloaded fast queue is established.

MSC:
60K30 Applications of queueing theory (congestion, allocation, storage, traffic, etc.)
90B22 Queues and service in operations research
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions. National Bureau of Standards, Washington (1964) · Zbl 0171.38503
[2] Altman, E., Avrachenkov, K.E., Núñez-Queija, R.: Perturbation analysis for denumerable Markov chains with application to queueing models. Adv. Appl. Probab. 36, 839–853 (2004) · Zbl 1062.60066 · doi:10.1239/aap/1093962237
[3] Borst, S.C., Morrison, J.A.: Bandwidth sharing with disparate flow classes and state-dependent service rates. Preprint
[4] Byrd, P.F., Friedman, M.D.: Handbook of Elliptic Integrals for Engineers and Scientists, 2nd edn. Springer, New York (1971) · Zbl 0213.16602
[5] Erdélyi, A., Magnus, W., Oberhettinger, F., Tricomi, F.: Tables of Integral Transforms, vol. 1. McGraw-Hill, New York (1954) · Zbl 0055.36401
[6] Fayolle, G., Iasnogorodski, R.: Two coupled processors: the reduction to a Riemann–Hilbert problem. Z. Wahrsch. 47, 325–351 (1979) · Zbl 0395.68032 · doi:10.1007/BF00535168
[7] Gradshteyn, I.S., Ryzhik, I.M.: Tables of Integrals, Series and Products, 4th edn. Academic, New York (1965) · Zbl 0918.65002
[8] Guillemin, F., Pinchon, D.: Analysis of generalized processor-sharing systems with two classes of customers and exponential services. J. Appl. Probab. 41, 832–858 (2004) · Zbl 1065.60132 · doi:10.1239/jap/1091543429
[9] van Kessel, G., Núñez-Queija, R., Borst, S.C.: Differentiated bandwidth sharing with disparate flow sizes. In: Proc. of INFOCOM, 2005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.